Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 38, NWS Midland/Odessa, TX

May 20, 2019Howard County, Mitchell County, Scurry County, Texas

NWS Midland/Odessa, TX issued this tornado warning at May 20, 2019, 7:44 PM CDT for Howard County, Mitchell County, Scurry County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2019, 7:44 PM CDT (00:44 UTC)
Expired
May 20, 2019, 8:03 PM CDT
In force
19 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Howard County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 119 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:36 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WFUS54 KMAF 210044
TORMAF
TXC227-335-415-210130-
/O.NEW.KMAF.TO.W.0038.190521T0044Z-190521T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
744 PM CDT Mon May 20 2019

The National Weather Service in Midland has issued a

* Tornado Warning for...
  Northwestern Mitchell County in western Texas...
  South central Scurry County in western Texas...
  East central Howard County in western Texas...

* Until 830 PM CDT.
    
* At 742 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles northeast of Coahoma, or 17 miles west of
  Colorado City, moving northeast at 35 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Colorado City Airport around 805 PM CDT.

Other locations impacted by this tornadic thunderstorm include Dunn,
Ira, Cuthbert, Buford and Westbrook.

This includes Interstate 20 between mile markers 196 and 205, and
between mile markers 209 and 212.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3230 10116 3237 10126 3271 10099 3247 10073
TIME...MOT...LOC 0042Z 223DEG 32KT 3236 10116 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

10
2 follow-up statements
268 
WWUS54 KMAF 210055
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
755 PM CDT Mon May 20 2019

TXC227-210105-
/O.CAN.KMAF.TO.W.0038.000000T0000Z-190521T0130Z/
Howard TX-
755 PM CDT Mon May 20 2019

...THE TORNADO WARNING FOR EAST CENTRAL HOWARD COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for western
Texas.

LAT...LON 3239 10105 3248 10117 3271 10099 3247 10073
TIME...MOT...LOC 0055Z 223DEG 32KT 3245 10106 

$$

TXC335-415-210130-
/O.CON.KMAF.TO.W.0038.000000T0000Z-190521T0130Z/
Mitchell TX-Scurry TX-
755 PM CDT Mon May 20 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN MITCHELL AND SOUTH CENTRAL SCURRY COUNTIES...
    
At 755 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Colorado City Airport, or 12 miles west
of Colorado City, moving northeast at 35 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Colorado City Airport around 805 PM CDT.

Other locations impacted by this tornadic thunderstorm include Dunn,
Ira, Cuthbert and Buford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3239 10105 3248 10117 3271 10099 3247 10073
TIME...MOT...LOC 0055Z 223DEG 32KT 3245 10106 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

10
671 
WWUS54 KMAF 210103
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
803 PM CDT Mon May 20 2019

TXC335-415-210111-
/O.CAN.KMAF.TO.W.0038.000000T0000Z-190521T0130Z/
Mitchell TX-Scurry TX-
803 PM CDT Mon May 20 2019

...THE TORNADO WARNING FOR NORTHWESTERN MITCHELL AND SOUTH CENTRAL
SCURRY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened rotation, and no 
longer appears capable of producing a tornado. Therefore, the 
warning has been cancelled.  However large hail is still possible 
with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for western
Texas.

LAT...LON 3239 10105 3248 10117 3271 10099 3247 10073
TIME...MOT...LOC 0100Z 223DEG 32KT 3249 10101 

$$

10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 5:54 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 20, 5:54 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
554 PM CDT Mon May 20 2019

.DISCUSSION...

See aviation discussion below.

&&

.AVIATION...

A dryline stalled just west of Midland, Odessa, Fort Stockton
line has recently produced large hail at KMAF. Expect another
round of tempo MVFR storms at KMAF through 21/06z as the cold
front collides with the dryline and moves east of KMAF around or
just after 21/06z. Winds will turn westerly at all terminals
with VFR conditions expected through Tuesday afternoon. Winds
will be westerly at 20 to 35 mph and gusty.

12

&&

.PREV DISCUSSION... /issued 245 PM CDT Mon May 20 2019/

DISCUSSION...

WV imagery shows the upper trough approaching the Four corners area,
leaving West texas and Southeast New Mexico under very progressive
SW flow aloft.  At the sfc, a sfc trough over far west Texas has
resulted in a surge of Gulf moisture into the region, w/the 70F
isodrosotherm edging into our ern counties, making it feel more like
east Texas than west, and banking the dryline up against the higher
terrain.  The approach/arrival of the trough will result in
increasing winds over much of the area this afternoon/night, and
we've extended the warning in the Guadalupes/Delawares into Tue
evening as a secondary trough approaches. KMAF VWP shows a 25kt LLJ
right off the deck, and this is forecast to increase to 60+kts after
dark. Needless to say, parameters for severe wx later today are
impressive.  KMAF 18Z sounding shows mucapes in excess of 4600 J/kg,
mid-lvl lapse rates of over 7C/km, deep lyr shear of 50kts, and 0-
1km SRH of 54 m2/s2. Already, convection is developing over the
South Plains, w/a tor watch in effect for our NE six counties. Hi-
res models call for a first round of supercells this afternoon,
w/very large hail and a tornado or two, then more of a squall
line/QLCS developing late this evening as the Pac front arrives,
w/damaging winds becoming the main hazard.

Tue/Wed should be convective down days, w/post-frontal temps well-
below normal Tue, then rebounding to above-normal Wed under
continuing SW flow aloft as the secondary trough digs to CA/NV/AZ by
00Z Thu.  Wed night, another sfc trough develops out west, resulting
in a surge of Gulf moisture return similar to last night's.  This
will sharpen up the dryline out west, w/a chance of convection
developing along and east of this feature as shortwaves round the
base of the trough and move into the area.  Thu, the trough ejects
into the upper Midwest, to be replaced by a tertiary trough over the
SW CONUS.  Chances look even better for convection Thu night, when
long-range models hint at developing a MCS over the Wrn Low Rolling
Plains.  Fri/Sat, a slight chance of convection will remain along
the dryline, w/long-range models hinting at the ridge over the Gulf
Coast states slipping under the trough and shifting to the wrn
CONUS.  This will result in temps climbing to above-normal by
Memorial Day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     57  80  57  91 /  80   0   0  10
Carlsbad                       52  80  54  92 /   0   0   0   0
Dryden                         63  90  63  94 /  20   0   0  10
Fort Stockton                  56  84  58  94 /  10   0   0   0
Guadalupe Pass                 47  74  55  87 /   0   0   0   0
Hobbs                          49  78  52  89 /  10   0   0   0
Marfa                          48  81  48  92 /   0   0   0   0
Midland Intl Airport           56  81  57  92 /  50   0   0  10
Odessa                         56  81  57  92 /  50   0   0  10
Wink                           55  84  54  95 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until 3 AM MDT Tuesday for Central Lea County-
     Northern Lea County-Southern Lea County.

     High Wind Warning until 10 PM MDT Tuesday for Guadalupe
     Mountains of Eddy County.

     High Wind Warning until 3 AM MDT Tuesday for Eddy County Plains.

TX...Wind Advisory until 4 AM CDT Tuesday for Andrews-Borden-Crane-
     Dawson-Ector-Gaines-Glasscock-Howard-Loving-Marfa Plateau-
     Martin-Midland-Mitchell-Pecos-Reagan-Reeves County Plains-
     Scurry-Terrell-Upton-Ward-Winkler.

     High Wind Warning until 10 PM MDT Tuesday for Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.

     High Wind Warning until 4 AM CDT Tuesday for Davis Mountains-
     Davis Mountains Foothills-Eastern Culberson County-Van Horn
     and Highway 54 Corridor.

&&

99/99/12
Hazardous weather outlook, May 20, 1:04 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
104 PM CDT Mon May 20 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-211815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
104 PM CDT Mon May 20 2019 /1204 PM MDT Mon May 20 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A significant severe weather event is likely through tonight,
especially across the Permian Basin and Lower Trans Pecos. Very
large to giant hail will be possible, along with tornadoes, some
of which could be significant, and damaging winds. The greatest
risk for significant severe weather through tonight will be across
the eastern Permian Basin and the western Low Rolling Plains. Flash
flooding will also be possible especially across the eastern Permian
Basin.

High winds are expected through tonight in the Guadalupe Mountains
and the Eddy County New Mexico Plains extending south into the Davis
Mountains. Winds will also increase across the Permian Basin, Lea
county New Mexico, Marfa Plateau and the Lower Trans Pecos and a
wind advisory is in effect through tonight. Fire weather concerns
are elevated across southeast New Mexico and the Trans Pecos.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms, some severe, will be possible across much of the
area, except the mountains, during the afternoon and evening hours
Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is recommended. City, county and state resources
may be in high demand.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, May 20, 7:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
703 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TORNADO          19 SE MIDLAND           31.81N 101.85W
05/20/2019                   Midland            TX   NWS EMPLOYEE

            4 MILES EAST OF INTERSECTION OF SH 349 AND FM 1787

&&

CMR
Local storm report, May 20, 7:09 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
709 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             18 SE MIDLAND           31.82N 101.86W
05/20/2019  E1.00 INCH       Midland            TX   NWS EMPLOYEE

            FM 1787 AND SH 349

&&

CMR
Local storm report, May 20, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
718 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TORNADO          2 W FORSAN              32.11N 101.40W
05/20/2019                   Howard             TX   TRAINED SPOTTER

            ON HIGHWAY 87 JUST WEST OF FORSAN

&&

CMR
Local storm report, May 20, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
728 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             7 ENE BIG SPRING        32.29N 101.37W
05/20/2019  E1.75 INCH       Howard             TX   AMATEUR RADIO

            BETWEEN SAND SPRINGS AND BIG SPRING ON INTERSTATE 20

&&

CMR
Special weather statement, May 20, 7:30 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
730 PM CDT Mon May 20 2019

TXZ062-210100-
Midland TX-
730 PM CDT Mon May 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIDLAND COUNTY UNTIL 800
PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Midland, moving northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Midland, Greenwood, Cotton Flat and Skywest Airport.

This includes Interstate 20 between mile markers 138 and 148.

A Tornado Watch remains in effect until 800 PM CDT for western Texas.

LAT...LON 3173 10182 3173 10219 3207 10200 3208 10186
TIME...MOT...LOC 0029Z 237DEG 34KT 3183 10202
Local storm report, May 20, 7:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
733 PM CDT MON MAY 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             COAHOMA                 32.29N 101.31W
05/20/2019  E1.75 INCH       HOWARD             TX   PUBLIC

            AT THE COAHOMA HIGH SCHOOL

&&

CMR

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:11 PM CDTAreal Flood AdvisoryMAFHoward, Martin, Midland3 hr
May 20, 7:12 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Martin, Mitchell, Scurry63 min
May 20, 7:12 PM CDTTornado WarningMAFGlasscock, Midland33 min
May 20, 7:13 PM CDTTornado WarningMAFHoward, Mitchell32 min
May 20, 7:22 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland53 min
May 20, 7:30 PM CDTSpecial Weather StatementMAFMidland30 min
May 20, 7:43 PM CDTTornado WarningMAFGlasscock, Howard47 min
May 20, 7:48 PM CDTSevere Thunderstorm WarningMAFMidland27 min
May 20, 7:54 PM CDTSevere Thunderstorm WarningMAFGlasscock, Martin, Midland21 min
May 20, 8:13 PM CDTSpecial Weather StatementMAFMidland47 min
May 20, 8:14 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell, Scurry61 min
May 20, 8:17 PM CDTTornado WarningMAFHoward, Mitchell43 min
May 20, 8:28 PM CDTSevere Thunderstorm WarningMAFScurry62 min
May 20, 8:31 PM CDTSpecial Weather StatementMAFMartin44 min
May 20, 8:34 PM CDTSevere Thunderstorm WarningMAFGlasscock, Martin, Midland56 min
May 20, 8:43 PM CDTTornado Warning Tornado observedMAFMitchell32 min
May 20, 9:12 PM CDTSpecial Weather StatementMAFMartin48 min
May 20, 9:14 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry61 min
May 20, 9:21 PM CDTSevere Thunderstorm WarningMAFAndrews, Crane, Dawson, Ector, Glasscock, Howard and 4 more54 min
May 20, 9:34 PM CDTAreal Flood AdvisoryMAFAndrews, Crane, Ector, Martin, Midland, Upton3 hr
May 20, 10:13 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Ector, Glasscock, Howard, Martin and 1 more62 min
May 20, 10:14 PM CDTSpecial Weather StatementMAFScurry31 min
May 20, 10:17 PM CDTFlash Flood WarningMAFEctor, Martin, Midland3 hr
May 20, 10:18 PM CDTTornado WarningMAFMidland27 min
May 20, 10:45 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry60 min
May 20, 10:53 PM CDTTornado WarningMAFBorden, Scurry22 min
May 20, 11:06 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Howard, Martin114 min
May 20, 11:11 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland34 min
May 20, 11:19 PM CDTAreal Flood AdvisoryMAFBorden, Glasscock, Howard, Martin, Midland, Mitchell and 1 more116 min
May 20, 11:27 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland, Upton48 min
May 20, 11:35 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland, Reagan, Upton40 min
May 20, 11:37 PM CDTSpecial Weather StatementMAF38 min
May 20, 11:43 PM CDTSpecial Weather StatementMAFMitchell, Scurry47 min
May 20, 11:48 PM CDTAreal Flood WarningMAFMitchell, Scurry3 hr
May 20, 11:58 PM CDTFlash Flood WarningMAFBorden, Glasscock, Howard, Martin, Mitchell, Scurry3 hr
May 21, 12:01 AM CDTAreal Flood AdvisoryMAFGlasscock, Midland, Pecos, Reagan, Terrell, Upton119 min
May 21, 12:12 AM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan, Upton48 min
May 21, 12:15 AM CDTSpecial Weather StatementMAFCrockett45 min
May 21, 12:49 AM CDTSpecial Weather StatementMAFReagan26 min
May 21, 12:53 AM CDTTornado WarningMAFReagan23 min
May 21, 12:55 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell50 min
May 21, 1:52 AM CDTSpecial Weather StatementMAFTerrell38 min
May 21, 8:22 AM CDTWind AdvisoryMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 5 more11 hr

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.